MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1IN BLUNT FILL; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1IN BLUNT FILL; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 305181
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the needle 18x1in blunt fill experienced device damage/deformation while still considered operable.The following information was provided by the initial reporter: the needles do not adapt well to bd plastipak syringes.The pumping machines do not adapt when placed on the syringe.The needles do not fit well on the bd plastipak syringes and become unsuitable when placed on the syringe.This has happened on several occasions.The device has been kept.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 1/22/2021.H.6.Investigation: a device history record review was completed for provided material number 305181 and lot number 0115930.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, sixty three physical samples were received for evaluation by our quality team.Sixty one samples came in sealed packaging blisters and two came in opened packaging blisters.With the needle assemblies came a 10ml syringe with a green stopper.The syringe is a bd product, but not produced by the columbus site.Fifteen random samples were visually inspected and no defects or imperfections were observed.A leak test was performed on these samples and no leakage occurred.Based on the investigation results, the random samples investigated did not show the symptom reported by the customer and an exact cause for this incident could not be identified.H3 other text : see h.10.

Brand Name
NEEDLE 18X1IN BLUNT FILL
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11181497
Report Number1911916-2021-00034
Device Sequence Number2385217
Product Code GAA
UDI-Device Identifier00382903051816
UDI-Public00382903051816
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Catalogue Number305181
Device Lot Number0115930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1